MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. PORTEX SACETT SUCTION ABOVE CUFF ENDOTRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. PORTEX SACETT SUCTION ABOVE CUFF ENDOTRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)
Catalog Number 100/189/070
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Sore Throat (2396); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that "during extubation of a patient in the icu, the tube got stuck and could not be pulled out.The attempt was paused until the next day and decongestive treatments were administrated.The following day, during a successful extubation, it was observed that the cuff in the tube had settled like a functional collar and therefore could not be pulled out.With some further adjustment, the resistance felt lessened, and the tube was removed and replaced over a guidewire with a tube size 6.After 3 hours, the patient was extubated without complications.Upon inspection of tube size 7, a cone-shaped collar was observed that created relatively high resistance to extubation as it hooked under the vocal cords.The patient became significantly hoarse and had to spend an unnecessary extra day on the ventilator.It is unknown whether the patient has sustained permanent damage requiring follow-up with ent".
 
Additional Manufacturer Narrative
H6.Investigation codes: updated.Investigation summary: received one (1) used.List #100/189/070, sacett, suction above cuff tracheal tube.As received, there were no damages or anomalies observed.In order to replicate clinical use, the cuff was fully inflated with 20ml of air with an icu medical provided syringe.No leaks were observed.The cuff was then deflated in the same manner with no difficulty.The complaint of removal difficulty cannot be confirmed nor replicated.A device history record could not be completed as no lot number was received.

Brand Name
PORTEX SACETT SUCTION ABOVE CUFF ENDOTRACHEAL TUBE
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key20739444
Report Number9617604-2024-00888
Device Sequence Number15547858
Product Code BTR
UDI-Device Identifier15019315059520
UDI-Public(01)15019315059520(17)270902(10)4325737
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K081086
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number100/189/070
Device Lot Number4325737
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer11/11/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2024
Supplement Date Received by Manufacturer03/14/2025
Initial Report FDA Received Date11/20/2024
Supplement Report FDA Received Date04/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BETAPRED; LOCAL ADRENALINE; MUSCLE RELAXANT; XYLOCAINE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown